Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Boston/Norton, MA

September 3, 2015Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2015, 4:48 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2015, 4:48 PM EDT (20:48 UTC)
Expired
Sep 3, 2015, 5:30 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 114 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS51 KBOX 032048
SVRBOX
MAC011-015-032130-
/O.NEW.KBOX.SV.W.0087.150903T2048Z-150903T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT THU SEP 3 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 530 PM EDT

* AT 448 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER BUCKLAND...OR 9 MILES WEST
  OF GREENFIELD...AND WAS MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  DEERFIELD...HADLEY...SUNDERLAND...HATFIELD...WILLIAMSBURG...
  BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ASHFIELD...WHATELY...
  CHARLEMONT...GOSHEN AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4264 7271 4244 7250 4242 7257 4241 7266
      4239 7267 4237 7277 4260 7286
TIME...MOT...LOC 2048Z 335DEG 16KT 4257 7277 
$$

JWD
3 follow-up statements
446 
WWUS51 KBOX 032106
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT THU SEP 3 2015

MAC011-015-032130-
/O.CON.KBOX.SV.W.0087.000000T0000Z-150903T2130Z/
HAMPSHIRE MA-FRANKLIN MA-
506 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES...

AT 506 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER CONWAY...OR 10 MILES SOUTHWEST OF
GREENFIELD...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
DEERFIELD...HADLEY...SUNDERLAND...HATFIELD...WILLIAMSBURG...
BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ASHFIELD...WHATELY...
CHARLEMONT...GOSHEN AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO 
NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4264 7271 4244 7250 4242 7257 4241 7266
      4239 7267 4237 7277 4260 7286
TIME...MOT...LOC 2106Z 335DEG 16KT 4250 7272 

$$

JWD
568 
WWUS51 KBOX 032114
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
514 PM EDT THU SEP 3 2015

MAC011-015-032130-
/O.CON.KBOX.SV.W.0087.000000T0000Z-150903T2130Z/
HAMPSHIRE MA-FRANKLIN MA-
514 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES...

AT 513 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF DAMAGING WINDS AND POSSIBLY QUARTER SIZED HAIL. THIS 
STORM WAS LOCATED OVER CONWAY...AND WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
DEERFIELD...HADLEY...SUNDERLAND...HATFIELD...WILLIAMSBURG...CONWAY...
SHELBURNE...LEVERETT...ASHFIELD...WHATELY AND GOSHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO 
NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4259 7266 4244 7250 4242 7257 4241 7266
      4239 7267 4237 7277 4250 7282
TIME...MOT...LOC 2113Z 335DEG 16KT 4247 7271 

$$

JWD
156 
WWUS51 KBOX 032122
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT THU SEP 3 2015

MAC011-015-032130-
/O.EXP.KBOX.SV.W.0087.000000T0000Z-150903T2130Z/
HAMPSHIRE MA-FRANKLIN MA-
522 PM EDT THU SEP 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMPSHIRE AND CENTRAL
FRANKLIN COUNTIES WILL EXPIRE AT 530 PM EDT...
                
AT 520 PM...THE STORM NEAR CONWAY WHICH PROMPTED THE WARNING HAS 
WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM. 

HOWEVER HEAVY RAIN FROM THIS THUNDERSTORM WILL PRODUCE MINOR STREET 
FLOODING. DRIVERS SHOULD AVOID FLOODED ROADS.

&&

LAT...LON 4259 7266 4244 7250 4242 7257 4241 7266
      4239 7267 4237 7277 4250 7282
TIME...MOT...LOC 2118Z 335DEG 16KT 4247 7271 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:39 PM EDT, 9 minutes earlier.

Area forecast discussion, Sep 3, 4:39 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT THU SEP 3 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH SOUTHERN NEW ENGLAND TONIGHT...ALLOWING
FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE BUILDS OVER NEW ENGLAND FRIDAY...AND THROUGH THIS LABOR
DAY WEEKEND. THIS HIGH PRESSURE MOVES JUST OFFSHORE EARLY NEXT
WEEK...YIELDING MAINLY DRY CONDITIONS WITH WARMER THAN NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
430 PM UPDATE...RADAR INDICATED THAT SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOP NORTH/UPSTREAM OF OUR AREA...ASSOCIATED
WITH THE ADVANCING COLD FRONT AND IN AN AREA WITH HIGHER SBCAPE/K-
INDEX VALUES. THESE SCATTERED SHOWERS/T-STORMS WILL MAKE THEIR WAY
INTO OUR REGION TRACKING GENERALLY NW TO SE OVER THE NEXT FEW HOURS.
SPC MESOANALYSIS PAGE SHOWS CONVECTION ACROSS A RELATIVELY THIN
RIBBON OF HIGHER K-INDEX VALUES...SO T-STORMS WILL PROBABLY NOT
DEVELOP WELL AHEAD OF THE BROKEN LINE THAT IS ALREADY ESTABLISHED.

THE FRONT WILL CONTINUE TO SAG INTO OUR AREA THIS EVENING. WHILE
THIS AFTERNOON/S CONVECTION HAS BEEN DIURNALLY DRIVEN...BUFKIT SHOWS
SOME LINGERING ELEVATED INSTABILITY INTO TONIGHT.  THUS EXPECTING
SOME LINGERING SHOWERS/T-STORMS TO REMAIN POSSIBLE DURING THE
EVENING HOURS. HOWEVER AFTER MIDNIGHT EXPECTING MAINLY DRY
CONDITIONS.

AFTER MIDNIGHT...COLD FRONT SHOULD CONTINUE TO MAKE SOME
SOUTHWARD PROGRESS. ERN MA/RI WILL BE UNDER THE INFLUENCE OF
INCREASING PRES GRADIENT AND BREEZY CONDITIONS ALONG THE COAST
DURING THE EARLY AM HOURS. SHOULD HAVE LINGERING CONVECTIVE DEBRIS
CLOUDS...AND POSSIBLY SOME PATCHY FOG AND STRATUS DEVELOPMENT
LATE. MINS SHOULD REMAIN MOSTLY IN THE 60S HOWEVER MAY SEE A
COUPLE OF SPOTS IN THE FAR INTERIOR DIP INTO UPPER 50S NEAR
DAYBREAK.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...EXPECTING BREEZY AND COOLER CONDITIONS AS CANADIAN HIGH
PRESSURE SINKS SOUTHWARD INTO OUR AREA.  SKIES BECOMING MOSTLY SUNNY
IN THE MORNING.  HIGHS IN THE LOW 70S TO LOW 80S WILL BE MOST
PREVALENT...WITH THE LOW 70S ACROSS SOME OF THE HIGHER TERRAIN IN
EAST SLOPES BERKSHIRES AND WORCESTER HILLS...AS WELL AS EAST COASTAL
MA THANKS TO THE PERSISTENT NORTHEAST/ONSHORE WINDS.

FRIDAY NIGHT...HIGH PRESSURE OVERHEAD WITH CLEAR SKIES AND LIGHT
WINDS. WITH DRY AIR IN PLACE AT THE SURFACE...TEMPS WILL DIP INTO
THE 50S ACROSS MOST OF THE REGION.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* WARMER THAN NORMAL TEMPERATURES MOST OF THIS PERIOD
* MAINLY DRY WEATHER PREVAILS

SYNOPTIC OVERVIEW...

03/12Z GUIDANCE REMAINS IN GOOD OVERALL AGREEMENT. HIGH PRESSURE
NEAR OR JUST OFFSHORE OF SOUTHERN NEW ENGLAND REMAINS THE DOMINANT
FEATURE FOR THE THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK. THIS
WILL MEAN MAINLY DRY WEATHER WITH A WARMING TREND AS THIS HIGH
PRESSURE GRADUALLY MOVES OFFSHORE. HUMIDITY WILL BE ON THE
INCREASE AS WELL...MAXIMIZING JUST AHEAD OF A COLD FRONT WHICH IS
CURRENTLY SLATED TO ARRIVE SOMETIME WEDNESDAY INTO THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

430 PM UPDATE...

THRU THIS EVENING...MAINLY VFR. ISOLD TO WIDELY SCT
-SHRA/TSTMS POSSIBLE...WITH LOCALIZED LOWER CATEGORIES. WINDS
MAINLY FROM THE N/NE.

OVERNIGHT...MAINLY VFR. LOCALIZED MVFR CIGS/VSBYS IN PATCHY
STRATUS AND FOG.

FRIDAY...VFR WITH GUSTY NE WINDS ALONG EASTERN MA AND RI.

FRIDAY NIGHT...VFR EXCEPT LOCALIZED MVFR/IFR IN PATCHY FOG ACROSS
THE INTERIOR LATE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEA BREEZE LATE THIS
AFTERNOON...THEN WINDS BECOME PREVAILING NE/E.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK /SATURDAY THROUGH TUESDAY/...HIGH CONFIDENCE.

VFR THROUGH THE PERIOD. AREAS OF EARLY MORNING IFR CIGS/VSBYS
POSSIBLE IN FOG BOTH SATURDAY AND SUNDAY. LIGHT FLOW OVER THE
WEEKEND WITH SEA BREEZES POSSIBLE SATURDAY. INCREASING WEST-
SOUTHWEST FLOW SUNDAY-TUESDAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

TONIGHT INTO EARLY FRIDAY...N-NE WINDS WILL GRADUALLY INCREASE
THROUGH THE OVERNIGHT HOURS. GUSTS TO 25 KT AND SEAS REACHING NEAR
5 FEET FIRST ON THE E WATERS PROBABLY BEFORE DAYBREAK FRI...THEN
THE OUTER SRN WATERS BY MID DAY FRIDAY. THEREFORE...SMALL CRAFT
ADVISORIES HAVE BEEN HOISTED FOR THIS RISK.

LATE FRIDAY...CONDITIONS WILL GRADUALLY RECEDE BUT SOME SMALL
CRAFT ADVISORIES MA LINGER AS SEAS TAKE A BIT LONGER TO DIMINISH.

FRIDAY NIGHT...SEAS ON SOUTHERN OUTER COASTAL WATERS GRADUALLY
SUBSIDE TO BELOW 5 FEET.  ELSEWHERE...WINDS/SEAS BELOW SCA
THRESHOLDS.

OUTLOOK /FRIDAY NIGHT THROUGH TUESDAY/...HIGH CONFIDENCE.

TRANQUIL BOATING WEATHER THIS PERIOD AS A LARGE HIGH PRESSURE
REMAINS OVER...OR NEAR...THE WATERS. MAINLY LIGHT AND VARIABLE
WINDS WITH LOCAL SEA BREEZES NEARSHORE...GIVING WAY TO A MORE
SUSTAINED SOUTHERLY FLOW SUNDAY NIGHT INTO TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR
     ANZ231>235-237.
     SMALL CRAFT ADVISORY FROM 5 AM TO NOON EDT FRIDAY FOR ANZ230.
     SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT FRIDAY FOR ANZ236.
     SMALL CRAFT ADVISORY FROM 5 AM TO 6 PM EDT FRIDAY FOR ANZ250-
     251.
     SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY FOR
     ANZ254>256.

&&

SYNOPSIS...BELK/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...BELK
AVIATION...BELK/NMB
MARINE...BELK/NMB
Hazardous weather outlook, Sep 3, 4:27 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT THU SEP 3 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-042030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
427 PM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

THROUGH EARLY THIS EVENING...ISOLATED STRONG THUNDERSTORMS ARE
POSSIBLE WITHIN INTERIOR SOUTHERN NEW ENGLAND. LOCALIZED STRONG
WINDS GUSTS AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-042030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
427 PM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 3, 3:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT THU SEP 3 2015

MAZ002-003-032030-
WESTERN FRANKLIN-EASTERN FRANKLIN-
352 PM EDT THU SEP 3 2015

...STRONG THUNDERSTORM APPROACHING NORTHWEST MASSACHUSETTS...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM APPROACHING COLRAIN...OR 11 MILES SOUTHWEST OF
BRATTLEBORO VERMONT...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT PUSHES SOUTH ACROSS FRANKLIN COUNTY
THROUGH 430 PM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...BERNARDSTON...
BUCKLAND...CONWAY...SHELBURNE...ASHFIELD...COLRAIN...GILL...
CHARLEMONT...LEYDEN...HEATH...ROWE AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4273 7255 4258 7251 4255 7292 4274 7294
TIME...MOT...LOC 1951Z 352DEG 18KT 4277 7275

JWD
Special weather statement, Sep 3, 4:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT THU SEP 3 2015

MAZ002-003-008-032130-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
444 PM EDT THU SEP 3 2015

...STRONG THUNDERSTORM IN NORTHWEST MASSACHUSETTS...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BUCKLAND...OR 9 MILES WEST OF GREENFIELD...
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM THROUGH 530 PM. UP TO ONE INCH OF RAIN WILL
FALL IN A SHORT TIME.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...HADLEY...SUNDERLAND...HATFIELD...
WILLIAMSBURG...BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ASHFIELD...
COLRAIN...WHATELY...CHARLEMONT...CHESTERFIELD...GOSHEN AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4267 7272 4244 7250 4242 7257 4241 7266
      4239 7267 4237 7277 4262 7288
TIME...MOT...LOC 2043Z 335DEG 18KT 4258 7278

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:56 AM EDTSmall Craft AdvisoryBOX42 hr
Sep 3, 3:52 PM EDTSpecial Weather StatementBOXFranklin38 min
Sep 3, 4:44 PM EDTSpecial Weather StatementBOXFranklin46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.